Xylazine: Side effects of drugs are something that we all are familiar with. Overdose of medicines is another challenge that countries like America have been facing for a long. According to a report by the Federal, one person dies of a drug overdose every five minutes in the United States. Now, a new drug Xylazine or Tranq has wreaked havoc in major cities in America. It is causing deadly symptoms including skin rotting.
What is Xylazine?
Xylazine is a drug approved by the Food and Drug Administration (FDA). It has been approved for use in veterinary medicine. Xylazine was also used to cut heroin. According to reports, it was recently found in fentanyl and other illegal substances.
Brooo, what’s happening in the USA🙆🏽♂️💀? pic.twitter.com/hUJCjZ5Xlx
— Oyindamola🙄 (@dammiedammie35) December 6, 2022
According to Time Magazine, the use of xylazine has increased across several cities in the United States. The non-opioid drug is not safe for humans as its overdose does not allow one to respond to naloxone. For the uninitiated, naloxone or Narcan is the most common overdose reversal treatment.
The drug is a public health threat as it literally rots the skin of people.
Symptoms of Xylazine
Among the major symptoms are excessive sleepiness and respiratory depression. Also, it is causing raw wounds that can become severe and spread rapidly with repeated exposure.
If left untreated, the ulcerations can become dead skin called eschar and ultimately requires amputation.
More than 2,500 died of an overdose in 2021
According to a report, around 2,668 people died in New York because of an overdose of Xylazine. According to experts, xylazine could worsen the ongoing drug epidemic.
Public health authorities are horrified as the drug is leaving terrible scars on individuals who use it.